Alert archive / Florida / Tornado Warnings in 2006
Tornado Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 22, 2006, 6:50 PM EDT for Wakulla County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 6:50 PM EDT (22:50 UTC)
- Expired
- Apr 22, 2006, 7:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 222250 TORTAE FLC129-222315- /O.NEW.KTAE.TO.W.0019.060422T2250Z-060422T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 PM EDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN WAKULLA COUNTY IN FLORIDA * UNTIL 715 PM EDT * AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO OVER NORTHEASTERN WAKULLA COUNTY...OR ABOUT 7 MILES NORTHEAST OF ST. MARKS...MOVING NORTHEAST AT 20 MPH. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. LAT...LON 3028 8418 3021 8419 3020 8408 3028 8408 $$ 23-MCNATT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 22, 2:15 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 22, 2:15 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT SAT APR 22 2006 .SYNOPSIS...PARTLY TO MOSTLY SUNNY ACROSS WRN THIRD OF CWFA DOWN TO CLOUDY WITH CIGS 6-10K ERN THIRD. RADAR WITH SHOWERS AND TSTMS ACROSS SE BIG BEND AND ADJACENT WATERS. TEMPS FROM UPPER 60S VCNTY VLD THRU SE BIG BEND TO AROUND 80 WRN PANHANDLE COAST. DEW POINTS FROM AROUND 60 SE ALA TO 70 SE BIG BEND. WINDS SW 10 MPH SOUTHEAST BIG BEND TO W/NW 10 MPH SE ALA/PANHANDLE. ACTIVE MORNING AND EARLY AFTERNOON. LARGE NEGATIVELY TILTED S/WAVE CONTS TO MOVE NEWD TOWARDS CAROLINA BUT STRONG VORT CONTS TO ROTATE AROUND BASE OVER NCNTRL GA SEWD INTO NE FLA. WLY SEA BREEZE/FLOW HELPED MAXIMIZE E COAST SEA BREEZE COLLISION AIDED BY DIURNAL HEATING AND OUTFLOW BOUNDARIES. SURFACE LOW SOUTH OF DESTIN WITH COLD FRONT EXTENDING NEWD THRU VCNTY AQQ...CNTRL ALA. WITH PRE- FRONTAL TROF (CLUSTER OF STORMS) EXITING EAST OF I-75. COMBINATION OF VORT/SEA BREEZE/HEATING/BOUNDARIES/HIGH DEW POINTS IN WARM SECTOR PROVIDED FOR SERIES OF STRONG TO SEVERE STORMS DURING MORNING AND EARLY AFTERNOON...ESPECIALLY COASTAL FRANKLIN (WHERE TORNADOS/ WATERSPOUTS OCCURRED)...EAST TO TAYLOR COUNTIES AND ADJACENT WATERS. SEVERE WX THREAT HAS NOW SHIFTED TO JAX CWFA. UPPER SHORT WAVE SWINGS INTO ATLANTIC BY SUNDAY MORNING DRAGGING COLD FRONT E/SE. FRONT FORECAST TO SWING THRU ERN THIRD OF CWFA REST OF THIS AFTERNOON AND EVENING. AS UPPER ENERGY MOVES NEWD..COLD FRONT SLOWS DOWN..STALLS THIS EVENING AND THEN DISSIPATES OVER WATERS OVERNIGHT. AMPLE DRY AIR FILTERING IN BEHIND FRONT. UPSTREAM OBS SHOW CLEAR SKIES FROM MISS/ALA BORDER WWD. && .SHORT TERM...TONIGHT THROUGH MON. WITH DRIER AIR...MIN TEMPS TONIGHT WILL BE LOWER THAN THEY HAVE BEEN IN ABOUT 5 DAYS, BUT THE DRY AIRMASS WILL ALLOW THE HEAT TO RETURN FOR SUN WITH MAX TEMPS NEAR 90 ACROSS MOST INLAND AREAS. WITH RESIDUAL MOISTURE FROM TODAYS STORMS AND RAPIDLY DECREASING WINDS...PATCHY FOG POSSIBLE. AREAS OF FOG WITH LOCALLY DENSE FOG POSSIBLE ERN ZONES. WILL USE 4 ZONES BREAKING UP FLA INTO SE BIG BEND (20 PCT PREVENTING RAIN) AND REST OF FLORIDA NO POPS. CLEARING FROM W-E OVERNIGHT. M/SUNNY/CLEAR NEXT TWO PERIODS. .LONG TERM...MON NIGHT THROUGH SAT. THE NEXT FRONTAL SYSTEM WILL SAG SEWD ACROSS THE SERN STATES TUE NIGHT INTO WED. THIS FRONT SHOULD BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. THE FRONT WILL SLOW DOWN AND MAY EVEN STALL OVER OUR ZONES WED NIGHT, SO WEVE KEPT SLIGHT CHANCE POPS IN THERE FOR THAT PERIOD AND LINGERING INTO THU FOR THE SERN 1/2 OF THE FORECAST AREA. NEXT FRI AND SAT LOOK DRY AND PLEASANT. && .MARINE...WITH CONVECTION ENDING..MID-AFTN WINDS ONLY 5 TO 10 KTS TO NEAR 15 KTS WELL OFFSHORE. SEAS 1-3 FEET. WINDS AND SEAS WILL REMAIN LOW THROUGH THE WEEKEND BEFORE INCREASE DURING THE NEXT WORK WEAK AHEAD OF THE NEXT FRONT. AGAIN, CONDITIONS ARE EXPECTED TO REMAIN BELOW CAUTION DURING THIS PERIOD. && .AVIATION...WITH EXITING FRONT..EXPECT VFR CONDS THRU SHORT TERM. && .FIRE WEATHER...USING DRIEST (MAV) RH WE COME UP WITH AROUND 4 HOURS OF AOB 35 PERCENT SUNDAY AFTN. MUCH OF COAST RECEIVED AMPLE RAIN YESTERDAY SO WILL BE EXCLUDED FROM WARNING. WITH AMPLE RAIN..ONLY 3 HOURS AOB 30 PCT OVER SE ALA PLUS KDBI MAY NOW BELOW 500 SO WILL MENTION ONLY IN REMARKS AND LET NEXT SHIFT FINE TUNE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 58 87 56 87/ 05 00 00 00 PANAMA CITY 64 83 65 82/ 00 00 00 00 DOTHAN 59 89 62 88/ 00 00 00 00 ALBANY 59 88 59 88/ 00 00 00 00 VALDOSTA 57 88 57 89/ 10 00 00 00 CROSS CITY 61 89 56 89/ 20 00 00 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING SUN AFTERNOON ALL ZONES EXCEPT IMMEDIATE COAST. && AVIATION/FIRE WX...LANIER PUBLIC/MARINE...BLOCK LONG TERM...WOOL
Hazardous weather outlook, Apr 22, 3:14 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 314 PM EDT SAT APR 22 2006 ...DRY AND HOT WEATHER TO RETURN TO THE LOCAL AREA... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-231113- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 314 PM EDT SAT APR 22 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. A COLD FRONT...RESPONSIBLE FOR EARLIER STRONG TO SEVERE STORMS WILL MOVE ACROSS THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA LATER THIS AFTERNOON...BEFORE EXITING SOUTH AND EAST OF THE LOCAL AREA. IN ITS WAKE..THE AIR MASS WILL RAPIDLY DRY OUT WITH CLEARING SKIES FORM WEST TO EAST. WITH RESIDUAL MOISTURE...PATCHY LOCALLY DENSE FOG IS POSSIBLE LATE TONIGHT INTO THE EARLY MORNING. THERE IS A MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRY AND HOT WEATHER WILL RETURN ON SUNDAY. LOW RELATIVE HUMIDITY AND DRY FUELS WILL ENHANCE THE SPREAD OF ANY WILDFIRES. THE NEXT FRONT WILL SAG SOUTHWARD INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY AND WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. DRY WEATHER WILL RETURN FOR THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY WATCHES ARE ISSUED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 24-BLOCK
In the hours before
Special weather statement, Apr 22, 1:13 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 113 PM EDT SAT APR 22 2006 FLZ029-034-221815- DIXIE-LAFAYETTE- 113 PM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DIXIE AND LAFAYETTE COUNTIES... * UNTIL 215 PM EDT AT 107 PM EDT(1207 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF LIVE OAK TO 16 MILES SOUTHEAST OF MAYO TO 10 MILES SOUTHEAST OF STEINHATCHEE...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF LAKE CITY TO 16 MILES SOUTHEAST OF MAYO TO 10 MILES SOUTHEAST OF STEINHATCHEE...MOVING EAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 52-LANIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:07 AM EDT | Tornado Warning | TAE | Walton | 23 min |
| Apr 22, 5:38 AM EDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 9 hr |
| Apr 22, 10:01 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 44 min |
| Apr 22, 10:19 AM EDT | Tornado Warning | TAE | Franklin | 41 min |
| Apr 22, 10:28 AM EDT | Special Marine Warning | TAE | 62 min | |
| Apr 22, 12:21 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 39 min |
| Apr 22, 2:43 PM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
| Apr 22, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 49 min |
| Apr 22, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 51 min |
| Apr 22, 5:46 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 44 min |
| Apr 22, 6:11 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 49 min |
Nearby
Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.